Jump to content
CrazyBoards.org

Recommended Posts

anyone been diagnosed with a neurocognitive deficit?  or know anything about it?  I was going to resort to google, but here is usually better than google. 

Share this post


Link to post
Share on other sites

I've been diagnosed with cognitive impairment...not sure if that's the same thing?

Share this post


Link to post
Share on other sites
  • I have had what you described in your other post.. about meds generating many if the issues. I was very skeptical (and constantly agitated) but it turns out my pdoc was way overmedicating me... i was actually hospitalized and my parents  (i was 14) fired my doctor. after 14 days of fast tapering of several meds, they added a new ap ... zyprexa.. once i started to level out and kept one or two. i had discharge instructions with taper schedules and moved to a pediatric mood disorders specialist who took over with a more conservative role. I thought that it was ridiculous that meds would be the actual issue, but it seems they  partially were. I do think there occasionally is something to the "back off and start over" approach  when on a ton of meds, especially when it seems like adding things in is really producing no benefit,,, or like you were on significant  doses of the same med classes and they didn't seem to work together   

Share this post


Link to post
Share on other sites
Posted (edited)

thank you.  I agree buttterfly, it is pretty disabling.  I'm having to write emails in a word document, read it out loud to myself, and then copy/paste into a regular eail. As just one example of a change. .

iceberg that definitely sounds similar. What's amusing is that this is what I wanted her to do at various points in time--like the question about streamliing medication question.  it's just now that it's real, it's scary

the diagosis/symptom cluster definitely seems correct, though. 

Edited by dancesintherain

Share this post


Link to post
Share on other sites

My processing abilities, working memory, fine motor, and recall abilities are considered "severe impairment", to the point I can come across "out of it" or "slow" or "space cadet". I was diagnosed with this at childhood during neuropsychological exam before psych meds and with psych meds they are MUCH worse. Like I said, Disabling. 

Share this post


Link to post
Share on other sites

Thanks for explaining.  My psychiatrist seems to think my problems will be improved by reducing the total amount of meds that I take.  I can't imagine dealing with this in childhood.  The aphasia gets to me the first and the most with the parkinsoniianism symptoms being noticeable but less awful. 

Share this post


Link to post
Share on other sites

Neurocognitive deficits can come from a lot of things. Not just medication. Most commonly, they are associated with neurodevelopmental conditions, i.e, autism, ADHD and learning disabilities. They can also happen with intellectual disability, Alzheimer's and other types of dementia, acquired and traumatic brain injuries and stroke. Executive dysfunction is a broader term for a variety of neurocognitive deficits. Any type of cognitive deficit that resides from neurological function is a neurocognitive deficit. I am fairly sure there are other conditions that come with it that I haven't mentioned. But to answer the question, yes, I have and like Butterflykisses, I have had mine since childhood and a lot of them make daily functioning absolute hell. 

 

 

Share this post


Link to post
Share on other sites

thanks for the explanation also.  it seems like even if it's different from the two of your experiences, mine can still fall into the category, just to a different degree and a different cause.  is that fair to say?

Share this post


Link to post
Share on other sites
Posted (edited)

I guess I have neurocognitive deficits, my neuropsychological test as an adult put some of my IQ scores in the mentally disabled range and some very high, evening out to average and completely non-functional.  It answered why I was given like 10 IQ tests in school.  When I was medicated on an inappropriate and heavy cocktail, it was like I was in a delirium and couldn't figure out how to take care of myself.  I am pretty sure that these deficits have been there since birth, however.  

Edited by Banana Smurf

Share this post


Link to post
Share on other sites

I also recognize that mine might be hard to answer because I have other things that are different.  like I had a day where it was :

"text text text"

ASFIJJ)ED<#4

 

I.e. complete garbage at the end of the message.  That adds to the aphasia and psuedoparkinsonianism weirdness.  And I don't think sleepwalking is related, but that's the other bit of fun that's going on currently.

Share this post


Link to post
Share on other sites

Yes, definitely fair to say. Just neurocognitive deficit is a rather vague term if you ask me. It is more important to know what yours specifically refers to and what can be done to help you function in life in despite of it, if anything can be done. 

Share this post


Link to post
Share on other sites

interesting Banana Smurf!

 

Thanks HoBo.  I was so new to the concept that I didn't know what questions to ask.   When I see her on Wednesday, I'll try to get some details about type/treatment.  I believe, though I'm not sure, that her perpsective is if we can get psych meds consoldated (i.e. lihium instead of lithium and lamictal), the neurocognitive pieces will go away.  And some should hopefully go pretty smoothly--the pseudoparkinsonianism is about 96% due to fanapt and we're going down on that (with amantadine to try to make the temporary bridge easier).

The aphasia and typing garbage and such things are more obnoxious/painful, but I'll take knocking one of them out.  Now, of course, it depends on how my body does without it.  will I go psychotic or will the 20mg zyprexa and 100mg seroquel hold things afloat.

It makes sense to try at least.

  • Like 1

Share this post


Link to post
Share on other sites

I have been dealing with some cognitive deficits after have Acute Encephalopathy last fall.   I had a 13 day 

hospitalization in a Neurology Acute Care Hospital - I was lucky that I live near such a specialized

place and lucky that my husband and doctor were able to get me admitted.  I totally lost 6 or 7 days.

Had a lot of confusion and still have memory challenges.  Reading was hard for some months and

I was always a reader.  It makes me sad writing about it.  I did a lot of speech therapy in the rehab hospital

after my hospitalization.  sigh But now I am working full time.  Just not at the speed and ease before the illness.

Share this post


Link to post
Share on other sites

I'm sorry lady bug that things were so rough.   I'm glad you were able to get treatment, but I understand that things are different from before.

Share this post


Link to post
Share on other sites

@dancesintherain  At a lengthy state hospital stay they tested my IQ and I scored below average. The lady who did all the testing mentioned cognitive and/or deficit something. I can’t recall. It’s been a while back. I didn’t pay much attention to it and haven’t thought about it until seeing your post now. I was on way less meds even at the time of the IQ test.

I hope you and your pdoc can figure this out for you. I do think your pdoc is good and trustworthy. She seems very smart from what you have shared. I hope this transition goes well. And even if there are a few bumps along the way, I know you can ride them out surpass them. You are strong and smart and capable. Don’t forget that! ❤️

Share this post


Link to post
Share on other sites

Thanks Cheese.  I trust her and agree that they can figures something out.  I don't think we're looking at formal neuropsych testing, but I guess it's not outide the realm of posibltiy.

Thanks fo the kind words as well.  so far, its's one okay, but the only changes I'm woring with are fanapt (12-9) and lamictal (200 t0 150) so it could be worse. I'm a little worried thathte amnntaine this morning made me tired.

Share this post


Link to post
Share on other sites

Just remember that amantadine May have start up effects just like other meds so I’d try not to worry about that too much, cuz it’s highly possible you might acclimate to the tiredness as time goes on 

Share this post


Link to post
Share on other sites

thanks ieeberg.  I kind of forgot that it is its own medication with side effect profile.  I just hope the sleepiness is going to go away because I'm going to take a seond nap. Keeping me asleep i a way to keep me not psychotic, but I do'nt think it's the strategy my pdoc reommends.

 

ARGH APHASIA.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...